MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 10/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported following an intraocular lens (iol) implant procedure, the lens was explanted and replaced with another lens in a secondary procedure.The clinical reason for the explant was refractive surprise.There was no patient harm and patient was not hospitalized as a result of this event.Additional information was received stating patient's symptoms were resolved.There was no patient harm.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There has been one another complaint reported in the lot number.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that the company 21.0 diopter, add power +2.2/+3.2 was replaced with a non-company 24.0 diopter monofocal lens.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned in a small paper envelope.The lens was cut into pieces, typical of insertion and removal.Power and resolution testing could not be conducted due to the extensive optic damage.The file indicated the use of a qualified associated cartridge and handpiece.The viscoelastic indicated is not qualified for the product combination used.The product investigation could not identify a root cause for the reported complaint.Power and resolution testing could not be conducted due to the extensive optic damage.An intraocular lens exchange for a difference equal to or greater than two diopters, indicates the event is most likely related to a calculation error.Due to the exchange of a multifocal lens to a monofocal lens 3.0 diopters higher may suggest that the replacement lens model was an improved choice for the patient's vision needs.No additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16214540
Report Number1119421-2023-00170
Device Sequence Number5416474
Product Code MFK
UDI-Device Identifier00380652429733
UDI-Public00380652429733
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2025
Device Model NumberTFAT00
Device Catalogue NumberTFAT00.210
Device Lot Number15078227
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/29/2022
Supplement Date Received by Manufacturer01/27/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON 0.55 OVD; MONARCH III, CARTRIDGE D; MONARCH III, INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown